MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44154
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a lower extremity angiogram, two flexor ansel guiding sheaths unraveled in the patient.Access was obtained in the contralateral groin to "fix the problem".Upon return and initial evaluation of the devices, both sheaths were unraveled and separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information has been requested.
 
Additional Manufacturer Narrative
H3: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, d10.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 18sep2025.Contralateral access was obtained in the femoral artery for an up-and-over approach to target the external iliac artery.The access site was scarred, and the anatomy was moderately calcified.The bifurcation was not steep; however, a covered stent graft was present in one of the iliac arteries.Another manufacturer¿s 0.035-inch wire, another manufacturer¿s orbital atherectomy device, and a ¿series¿ of 014 balloons were used through the sheaths during the procedure.Resistance was reportedly not encountered during insertion or removal of other devices through the sheaths; however, resistance was encountered upon removal of the sheaths from the patient, at which point the sheaths unraveled and separated at the aortic bifurcation.Per the reporter, the user couldn¿t reinsert the dilators prior to sheath removal; therefore, only the 0.035-inch wire was in the lumen when the sheaths unraveled and separated.The sheaths were removed from the patient endovascularly.
 
Additional Manufacturer Narrative
Correction: d4 primary udi.Summary of event: as reported, during a lower extremity angiogram, two flexor ansel guiding sheaths unraveled in the patient.Access was obtained in the contralateral groin to "fix the problem".Upon return and initial evaluation of the devices, both sheaths were unraveled and separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Additional information was received on 18sep2025.Contralateral access was obtained in the femoral artery for an up-and-over approach to target the external iliac artery.The access site was scarred, and the anatomy was moderately calcified.The bifurcation was not steep; however, a covered stent graft was present in one of the iliac arteries.Another manufacturer¿s 0.035-inch wire, another manufacturer¿s orbital atherectomy device, and a ¿series¿ of 014 balloons were used through the sheaths during the procedure.Resistance was reportedly not encountered during insertion or removal of other devices through the sheaths; however, resistance was encountered upon removal of the sheaths from the patient, at which point the sheaths unraveled and separated at the aortic bifurcation.Per the reporter, the user couldn¿t reinsert the dilators prior to sheath removal; therefore, only the 0.035-inch wire was in the lumen when the sheaths unraveled and separated.The sheaths were removed from the patient endovascularly.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint devices was also conducted.The complaint devices were returned to cook for investigation.The sheaths were unraveled and separated.Coils were exposed at the location of separation and bunching was noted on both sheaths.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no discrepancies or additional complaints on the final or sub-assembly lots.The product ifu states, ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the returned devices, the complaint file, ifu, dmr, and dhr suggests that there is evidence that the device was manufactured to specification.Based on the information provided and the results of the investigation, cook concluded that procedural issues and patient¿s anatomy likely contributed to this incident.The dilator was unable to be reinserted, providing support to the sheath and reducing the risk of the device separating.The moderate calcification and scar tissue likely contributed to the resistance felt during withdrawal, as the sheath could have been caught on a sharp or rigid edge, requiring more force during removal and increasing the risk of separation.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23077120
Report Number1820334-2025-01153
Device Sequence Number9996794
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)280519(10)16605782
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44154
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number16605782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer09/18/2025
02/03/2026
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date09/23/2025
02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0.035 AMPLATZ WIRE.; CSI ORBITAL ATHERECTOMY SYSTEM.
Patient SexUnknown